FitDay Discussion Boards

FitDay Discussion Boards (/fitness/forums/)
-   Support group for just women (http://www.fitday.com/fitness/forums/support-group-just-women/)
-   -   Hi Ladies. (http://www.fitday.com/fitness/forums/support-group-just-women/6950-hi-ladies.html)

Sgathaich 03-19-2012 04:55 AM

Hi Ladies.
 
Hello. :)
Anyone here dealing with a chronic illness? It makes losing weight extremely difficult.
I've been on full medical disability since February of 2010. I went from being too skinny to being too fat. :mad:
Cortizone injections every 60 days will really pack on the lbs. :eek: On top of other issues.
I'm not sure what else there is to try. :confused:
Any suggestions will be appreciated.
Thanks.

Absentha 03-19-2012 09:35 AM

My case is not as difficult as yours, but I was four when I was diagnosed with asthma. It took me many years to be able to control it (like I can now, fortunately), which meant I took corthicoids everyday for eighteen years or so. I know not all of my weight gain was caused by that, but I would say an important percentage of it was. It also prevented me from growing up as tall as I was supposed to.
I really don't have any useful advice, only to not give up and find doctors who actually listen to you and try to help you basing their treatments on what you can tell them, not some book.

TerriLSpencer 03-20-2012 12:40 AM

Hello,

I did develop a couple of chronic illnesses in 2003 though I got misdignosed for a long time. I started having symptoms of a conditon known as hydrocephalus... commonly known as "water on the brain". Basically there is too much CSF fluid building up in the brain and the only way to treat it is to put a shunt in the brain to drain it with tubing that goes from the brain into the stomach. I explain it simply as there is a plumbing system in my body because that is basically what a shunt is.

Anyway, hydrocephalus is potentially life threatening espcially if it isn't teated and mine wasn't for years. I almost died from it. I finally got treated at age 33. I'm okay now and do take medication to control headaches even though I have the shunt. It is chronic condition. As far as it causing me to gain weight though, I don't think so.

I don't know if the shots you take could cause weight gain or not. It's possible. If so, could you talk to your doctor into changing your medication and giving you something that will help your condition that will not cause weight gain? It's just a thought I had.

Sgathaich 03-21-2012 06:31 PM

Medical Problems and Weight Gain
 
Hello. :)
Thanks so much for the responses. I'm sorry to hear about your problems.
Mine started in 2010. I literally collasped. Didn't know I was sick.
The first hospital stay was for 33 days. That year I had to be hospitalized 9 times.

I have been diagnosed with two blood diorders and have advanced cirrhosis from heptacellular carcinoma. I'm in remission at this point.
Due to the severity of damage done to my liver (I have 11% left) I have developed all kinds of other problems.
Pancreatitis, enlarged spleen, GERDS, AFib, and hepatic encephalopathy. I also deal with two bulging discs, spinal stenosis, and osteo.
I have been getting cortizone injections for over a year now. *WOW* did I gain a ton of weight! :mad:
My docs keep telling me I shouldn't be concerned with dieting. Just "lay off the salt" is all I get from them.
Living with the chronic fatigue and chronic pain make excercising very difficult.
I have never been this big in my life. Even after 4 children. It's fair to say I am miserable. :(
Any advice on foods that will speed up your metabolism? Is there anything out there that will combat the side effects of the steriods?
Any responses will be appreciated. Thanks.


All times are GMT. The time now is 11:44 AM.

Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2